Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Ultrafilter invariants in topological spaces


Author: Victor Saks
Journal: Trans. Amer. Math. Soc. 241 (1978), 79-97
MSC: Primary 54A20; Secondary 54A25, 54D20
MathSciNet review: 492291
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mathfrak{m}\, \geqslant \,{\aleph _0}$ and $ X\, = \,\prod\nolimits_{i\, \in \,I} {{X_i}} $. Then X is $ [{\aleph _0},\,\mathfrak{m}]$-compact if and only if $ \prod\nolimits_{i\, \in \,J} {{X_i}} $ is $ [{\aleph _0},\,\mathfrak{m}]$-compact for all $ J\, \subset \,I$ with $ \vert J\vert\, \leqslant \,{2^{{2^\mathfrak{m}}}}$. Let $ \mathfrak{m}\, \geq \,{\aleph _0}$, $ ({x_\xi }:\,\xi \, < \,\mathfrak{m})$ a net in X, $ p\, \in \,X$, and $ \mathcal{D}\, \in \,\beta (\mathfrak{m})$. Then $ p\, = \,\mathcal{D}\, - \,{\lim _{\xi < \mathfrak{m}}}\,{x_\xi }$ if $ \{ \xi \, < \,\mathfrak{m}:\,{x_\xi }\, \in \,U \} \, \in \, \mathcal{D}$ for every neighborhood U of p. Every topological space is characterized by its $ \mathcal{D}$-limits. Several topological properties are described using ultrafilter invariants, including compactness and perfect maps. If X is a Hausdorff space and D is a discrete space equipotent with a dense subset of X, then X is a continuous perfect image of a subspace of $ \beta D$ which contains D if and only if X is regular.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54A20, 54A25, 54D20

Retrieve articles in all journals with MSC: 54A20, 54A25, 54D20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1978-0492291-9
PII: S 0002-9947(1978)0492291-9
Keywords: Ultrafilter, $ \mathcal{D}$-limit point, $ \mathcal{D}$-compact, countably compact product, $ [\mathfrak{n},\,\mathfrak{m}]$-compact, complete accumulation point, $ C[\mathfrak{n},\,\mathfrak{m}]$, perfect map, regular space
Article copyright: © Copyright 1978 American Mathematical Society